Indiana, 2013Lake-Effect Snow in Indiana, January 31, 2013
January 31, 2013 · NWS IWX · 1 event in 1 county or zone
Moderate to heavy lake effect snow showers accumulated to between 5 and 9 inches in spots January 31st into the morning hours of February 1st.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy lake effect snow showers accumulated to between 5 and 9 inches in spots January 31st into the morning hours of February 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 31, 7:00 AM EST, 3 hours earlier.
Area forecast discussion, Jan 31, 7:00 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 AM EST THU JAN 31 2013
.AVIATION... /12 UTC TAFS/
LITTLE SUBSTANTIVE CHNGS WRT 12 UTC TAFS FOR NRN IN. SLIGHT LULL IN
SFC WIND SPEEDS...THOUGH SITLL ANTICIPATE INCRS WITH MORE SIG GUSTS
BY MID/LATE AM AS LAPSE RATES STEEPEND THROUGH A MORE DEEPER LYR FM
SFC TO AROUND 850 MB...AFORDING GRTR MOMENTUM XFER. CONTD VEERING
FLOW THIS EVENING SHOULD AFFORD HEAVIER SNOWBANDS INTO KSBN VCNTY TO
LKLY DETERIORATE INTO IFR/OCNL LIFR CONDS GIVEN XTRM INSTABILITY.
&&
.SHORT TERM... /TODAY THROUGH FRIDAY NIGHT/
DIFFICULT SHORT TERM WRT LES EVENT/RATIOS/HEADLINES. DEPARTING
INTENSE 975 MB SFC LOW ACRS FAR SRN QUEBEC WITH WWD TROF EXTENSION
INTO BURGEONING NRN LAKE AGGREGATE TROF THIS AM. DECENT LES SETUP
ALREADY IN EFFECT WITH DECENT SYNOPTIC MSTR /RELATIVE TO COLD
THERMAL PROFILE/ ACRS WRN GRTLKS WITHIN BROAD/DEEP MID
TROPOSPHERIC TROF. UPSTREAM SHORTWAVES TO GARNER
SUSTENANCE/SLOWING OF LONGWAVE TROFS EWD PROGRESSION THROUGH THIS
WEEKEND...KEEPING TEMPS QUITE COLD. FIRST SHORTWAVE ACRS
DAKOTAS/MN BORDER AT PRESENT TO DIG THROUGH SRN GRTLKS THIS
EVENING. INADVOF FEATURE CLOUD BEARING FLOW TO BACK THROUGH THE
DAY TO ABOUT 270 DEGREE FETCH. THIS WILL ALLOW STRONGEST LES BANDS
TO PULL NWD INTO CNTL LWR MI...JUST AS INTENSE BAND AROUND 05-06
UTC FM NEAR KLWA-KAZO-KADG HAS SHIFTED NWD ALREADY. SHORTWAVE
FEATURE TO TEMPORARILY SHUT DOWN UPSTREAM/WRN LK SUPR
PRECONDITIONING UNTIL PASSAGE THROUGH FAR SRN LK MI THIS EVE.
FOLLOWED CLOSE TO WRF/NAM SIGNALS WRT BAND PLACEMENT WITH ACK OF
TYPICAL MODEL CONVERGENCE BANDS PLACED SLIGHTLY S OF OBSERVED
BAND. CLOUD BEARING FLOW TO VEER THIS EVENING TO 285 DEGREES AT 00
UTC THEN ALIGN ABOUT 300-310 DEGREES WITH LESSENED LYR SHEAR
OVERNIGHT. THIS TO ALLOW RECAPTURE OF LK SUPR MSTR AND WITH XTRM
LK/8H THERMAL DIFFERENTIALS WELL INTO THE LWR 20S OVERNIGHT ALONG
WITH S/WV EFFECTIVE REMOVAL OF CAPPING INVERSION TO AFFORD
EFFECTIVE EQL OF 7-9 KFT WITH 500-700 J/KG LAKE INDUCED CAPE FOR
SEVERAL HOURS. DEEP MSTR AT PEAK TAPPING INTO STELLAR LK/7H
DIFFERENTIALS AROUND 30C. ALSO OF NOTE IS MODEL MUCAPE ACRS
CNTL/SRN LK MI IN 100-150 J/KG RANGE. AVERAGED MULTI-MODEL/MULTI
METHOD COBB POINTS JUST N OF CWA YIELD 3-6 INCHES AND WELL EXPECT
EXTENT ION OF SIMILAR IF NOT LOCALLY HIR AMOUNTS INTO CWA. THE FAR
NRN BANDS THAT SHOULD ENTER NRN/NWRN ST. JOSEPH WILL HAVE THE
LONGEST DURATION OF PRECONDITIONING AND HAVE EXTENDED THE LES
ADVISORY FURTHER EWD BY ONE COUNTY. STILL EXPECT THE STRONGEST
BANDS JUST NORTH OF CWA...WITH SUSTENANCE INTO WRN LK ERIE FOR
MULTI-LAKE CONDITIONING INTO NCNTL/NERN OH.
INTENSE ARCTIC SFC HIGH POISED OVR ALB/SASK THIS AM...TO DROP
RAPIDLY SEWD INTO CNTL MO BY 12 UTC FRI AND THEN WRAP EWD TO
CAROLINAS BY 12 UTC SAT. LES BANDS WILL ONCE AGAIN SHIFT NWD INTO
ONLY MI COUNTIES AS NERN FRINGE OF SFC HIGH NUDGES INTO SRN LK MI.
LWRG SUBSIDENCE INVERSION TO QUICKLY HALT SIG ACCUMS BY ABOUT 15
UTC FRI. ON HEELS OF RIDGE WL BE A QUICK CLIPPER SYSTEM. I275K
ASCENT AND QUICK SATURATION OF COLD AIRMASS SHOULD PROVIDE QUICK
BURST OF SNOW ESPCLY IN ISENT LIFT FAVORED WRN COUNTIES LATE
FRIDAY NIGHT. BULK MSTR SHOULD KEEP AMOUNTS GNRLY ONE INCH OR
LESS...COUNTERED BY VERY HIGH SNOW/LIQUID RATIOS.
&&
.LONG TERM...SATURDAY THROUGH WEDNESDAY
BARRAGE OF CLIPPER SYSTEMS EXPECTED THROUGH THE LONG TERM PERIOD
WITH PERSISTENT NEGATIVE HEIGHT ANOMALIES OVER EASTERN CANADA AND
BROAD RIDGING OVER THE WESTERN CONUS LEAVING OUR REGION IN
PREDOMINATELY NORTHWEST UPPER LEVEL FLOW. FIRST SUCH VORT MAX
ASSOCIATED WITH A RESPECTABLE MIDLEVEL JET STREAK WILL MOVE THROUGH
THE REGION SATURDAY NIGHT. CVA WILL INCITE A DECENT INCREASE IN
700MB OMEGA BUT MOISTURE REMAINS LIMITED WITH 850MB SPECIFIC
HUMIDITIES ONLY AROUND 2 G/KG. STILL SOME TIMING DIFFERENCES AMONG
THE LATEST NWP MEMBERS SO WILL CONTINUE WITH MID RANGE CHANCE POPS
FOR BOTH SATURDAY AND SATURDAY NIGHT. ACCUMULATIONS WILL BE
LIGHT...PERHAPS 1-2 INCHES AT BEST. LAKE EFFECT SNOW REMAINS AN
OUTSIDE POSSIBILITY ON SUNDAY MORNING BUT 00Z GFS BUFR SOUNDINGS
STILL INDICATE LOW INVERSION HEIGHTS WITH A VERY DRY BACKGROUND
AIRMASS. WILL THEREFORE LEAVE OUT ANY PRECIP MENTION ON SUNDAY FOR
NOW. NEXT LOW AMPLITUDE WAVE WILL MOVE ACROSS THE REGION ON MONDAY.
AGAIN...LIMITED MOISTURE AND THE BEST FORCING/ISENTROPIC ASCENT WILL
BE NORTH OF THE LOW TRACK...CURRENTLY EXPECTED TO BE ACROSS
MICHIGAN. WILL MAINTAIN LOW CHANCE POPS GIVEN IT IS STILL 4 DAYS
AWAY BUT IF MODEL TRENDS CONTINUE...WOULDNT BE SURPRISED IF MONDAY
IS DRY FOR MOST OF THE AREA. YET ANOTHER CLIPPER WILL MOVE ACROSS
THE REGION ON TUESDAY WITH A VERY SIMILAR SETUP TO THE PREVIOUS.
THIS MAY BE THE LAST TRUE ALBERTA CLIPPER THOUGH AS PACIFIC ENERGY
IS EXPECTED TO EVENTUALLY BREAK DOWN THE WEST COAST RIDGE...FORCING
A MORE ZONAL BUT STILL ACTIVE UPPER LEVEL PATTERN FOR THE LATTER
HALF OF NEXT WEEK.
TEMPERATURES DURING THIS PERIOD WILL GRADUALLY MODERATE THROUGH
MONDAY WITH INCREASING WAA. HIGHS OVER THE WEEKEND WILL GENERALLY BE
IN THE MID TO UPPER 20S BEFORE A BRIEF PERIOD OF SOUTHWEST FLOW
PUSHES HIGHS TO ALMOST 40F ON MONDAY. THIS MEANS THAT IF ANY PRECIP
DOES OCCUR IT MAY END UP BEING IN THE FORM OF RAIN. NO ARCTIC AIR
BEHIND THIS WAVE THOUGH WITH TEMPERATURES ON TUESDAY AND WEDNESDAY
ONLY DROPPING BACK TO NEAR NORMAL VALUES FOR THIS TIME OF YEAR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...LAKE EFFECT SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
FRIDAY FOR MIZ077>079.
OH...NONE.
LM...GALE WARNING UNTIL 4 AM EST FRIDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...MURPHYHazardous weather outlook, Jan 31, 6:06 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 AM EST THU JAN 31 2013
INZ003>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-011115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
606 AM EST THU JAN 31 2013 /506 AM CST THU JAN 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 5 BELOW TO 15 BELOW
ZERO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL BRING LIGHT
SNOW LATE FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE BY SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
MIZ077>079-011115-
BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
606 AM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKE EFFECT SNOW WILL BEGIN TO INTENSIFY LATE THIS AFTERNOON INTO
THIS EVENING. SNOW SHOWERS MAY BE OCCASIONALLY HEAVY AT
TIMES OVERNIGHT. GUSTY WEST TO NORTHWEST WINDS WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW AS WELL.
WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 0 TO 10 BELOW ZERO
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LAKE EFFECT SNOW SHOWERS WILL DIMINISH IN INTENSITY ON FRIDAY.
A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL BRING LIGHT
SNOW LATE FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE BY SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS ARE GREATLY APPRECIATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-011115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
606 AM EST THU JAN 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING CONTINUES IN EFFECT THROUGH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT FRIDAY THROUGH
FRIDAY NIGHT.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN ON SUNDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jan 31, 6:26 AM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 AM EST THU JAN 31 2013
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-311530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
626 AM EST THU JAN 31 2013 /526 AM CST THU JAN 31 2013/
...ICY ROADS IN SPOTS THIS MORNING...
THE COMBINATION OF LIGHT SNOW FALLING ONTO WET ROADS AND A FLASH
FREEZE AS TEMPERATURES PLUMMETED THROUGH THE 20S OVERNIGHT...HAS
CAUSED UNTREATED ROADWAYS TO BECOME ICY IN SPOTS. MOTORISTS ARE
URGED TO USE CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES.
PARKING LOTS AND SIDEWALKS WILL ALSO BE SLIPPERY.
Local storm report, Jan 31, 8:24 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 NW SOUTH BEND 41.70N 86.31W
01/31/2013 M1.6 INCH ST. JOSEPH IN ASOS
1.6 INCHES 7 PM WEDNESDAY TO 7 AM THURSDAY.
0728 AM SNOW 1 E GEORGETOWN 41.73N 86.21W
01/31/2013 E1.5 INCH ST. JOSEPH IN BROADCAST MEDIA
0748 AM SNOW BURR OAK 41.85N 85.32W
01/31/2013 E2.0 INCH ST. JOSEPH MI FIRE DEPT/RESCUE
0750 AM SNOW N ELKHART 41.68N 85.98W
01/31/2013 E1.0 INCH ELKHART IN PUBLIC
0754 AM SNOW COLOMA 42.19N 86.31W
01/31/2013 E2.0 INCH BERRIEN MI PUBLIC
1.5 TO 2 INCHES IN THE COLOMA AND WATERVLIET AREA
0809 AM SNOW DOWAGIAC 41.98N 86.11W
01/31/2013 E2.5 INCH CASS MI PUBLIC
&&
FISHERSpecial weather statement, Jan 31, 9:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 AM EST THU JAN 31 2013
INZ004>006-MIZ077>079-311430-
BERRIEN MI-CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-ST. JOSEPH
IN-
900 AM EST THU JAN 31 2013
...SPECIAL WEATHER STATEMENT...
AT 849 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW WITH SNOWFALL RATES OF 1 INCH PER HOUR...ALONG A
LINE EXTENDING FROM 16 MILES WEST OF BUCHANAN TO ROSELAND TO
DUNLAP...MOVING EAST AT 20 MPH.
VISIBILITIES IN THIS SNOW BAND WILL FALL BELOW ONE QUARTER MILE AT
TIMES WITH SNOWFALL ACCUMULATION AROUND AN INCH PER HOUR...CREATING
HAZARDOUS DRIVING CONDITIONS ON AREA ROADS...ESPECIALLY ALONG THE
INDIANA TOLL ROAD IN ST. JOSEPH AND ELKHART COUNTIES.
LOCATIONS IN THE PATH OF THIS BAND OF HEAVY SNOW INCLUDE...
GRANGER...
BUCHANAN...
SIMONTON LAKE...NILES AND MIDDLEBURY...
BERTRAND...
SHIPSHEWANA...ADAMSVILLE AND BARRON LAKE...
ROADS WILL BE SNOW PACKED...SLICK AND HAZARDOUS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY. SLOW DOWN AND LEAVE PLENTY OF SPACE
BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU.
NG
Local storm report, Jan 31, 9:29 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 AM EST THU JAN 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW EDWARDSBURG 41.80N 86.08W
01/31/2013 E3.0 INCH CASS MI PUBLIC
0900 AM SNOW 2 E CONSTANTINE 41.84N 85.63W
01/31/2013 M2.0 INCH ST. JOSEPH MI COCORAHS
0900 AM SNOW WAKARUSA 41.54N 86.02W
01/31/2013 M1.6 INCH ELKHART IN COCORAHS
0900 AM SNOW 3 W NILES 41.83N 86.31W
01/31/2013 M1.5 INCH BERRIEN MI COCORAHS
0900 AM SNOW 3 W GRANGER 41.75N 86.17W
01/31/2013 M2.8 INCH ST. JOSEPH IN COCORAHS
0900 AM SNOW 6 NNE JONESVILLE 42.06N 84.62W
01/31/2013 M1.0 INCH HILLSDALE MI COCORAHS
0900 AM SNOW 2 SW LA PORTE 41.59N 86.74W
01/31/2013 M1.3 INCH LA PORTE IN COCORAHS
0900 AM SNOW 1 ESE BUCHANAN 41.82N 86.34W
01/31/2013 M2.5 INCH BERRIEN MI COCORAHS
0900 AM SNOW 6 ENE WALKERTON 41.50N 86.38W
01/31/2013 M1.0 INCH ST. JOSEPH IN COCORAHS
&&
FISHERLake-Effect Snow, St. Joseph
- When
- January 31, 10:00 AM EST to 11:59 PM EST
- Where
- St. Joseph forecast zone
- Reported by
- CoCoRaHS
Bands of moderate to heavy lake effect snow developed during the morning hours of January 31st and continued through the late morning hours of February 1st. 24 hour snow accumulations varied across the county, with the heaviest accumulations near the Indiana Toll Road. There was a report of 8.1 inches of total snow 3 miles west of Granger, with total amounts generally around 6 inches in South Bend. Temperatures were well below freezing while the snow fell which allowed roads to become snow covered and slick. This resulted in slide-offs and accidents across the region.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, January 31, 201310 injured · $400,000 · 1 event
- High Wind and Strong Wind in Massachusetts, January 31, 2013$630,000 · 70 kt wind · 17 events
- Flooding in Virginia, January 31, 2013$760,000 · 6 events
- High Wind in New Jersey, January 31, 2013$331,000 · 51 kt wind · 7 events
- Flood and High Wind in New York, January 31, 2013$251,000 · 61 kt wind · 10 events
- High Wind in New York, January 31, 2013$150,000 · 55 kt wind · 13 events
- Debris Flow in Washington, January 31, 2013$250,000 · 1 event
- High Wind in Connecticut, January 31, 2013$180,000 · 68 kt wind · 6 events
- Damaging Winds in Virginia, January 31, 20132 injured · $59,000 · 65 kt wind · 8 events
- High Wind and Strong Wind in New York, January 31, 2013$90,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, January 31, 2013$53,000 · 60 kt wind · 17 events
- High Wind in Connecticut, January 31, 2013$70,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 422927.